Alert archive / Alabama / Flash Flood Warnings in 1999

Flash Flood Warning 23, NWS Mobile, AL

June 25, 1999Wilcox County, Alabama

NWS Mobile, AL issued this flash flood warning at Jun 25, 1999, 1:45 PM CDT for Wilcox County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 1999, 1:45 PM CDT (18:45 UTC)
Expired
Jun 25, 1999, 5:00 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Whole counties

County Wilcox County, AL

The radar

The Birmingham radar (KBMX), 141 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 1999-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 1999-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
306 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 251846
FFWMOB
ALC131-252200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
145 PM CDT FRI JUN 25 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILCOX COUNTY IN SOUTHWESTERN ALABAMA

* UNTIL 500 PM CDT

* AT 142 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER WESTERN WILCOX
  COUNTY. THESE STORMS WERE DRIFTING TO THE EAST AND ADDITIONAL
  THUNDERSTORMS WILL CONTINUE TO MOVE OVER WILCOX COUNTY THROUGH THE
  AFTERNOON. RADAR PRECIPITATION ESTIMATES INDICATED THAT BETWEEN 2.5
  AND 3 INCHES OF RAIN HAS FALLEN OVER WESTERN WILCOX COUNTY IN THE
  LAST HOURl.

* THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR
  DRAINAGE AREAS MAINLY IN THE WESTERN PART OF THE COUNTY.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!  STAY AWAY FROM
STREAMS AND POOR DRAINAGE AREAS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:37 AM CDT, 11 hours 8 minutes earlier.

Area forecast discussion, Jun 25, 2:37 AM CDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
237 AM CDT FRI JUN 25 1999

CURRENT SATELLITE LOOP SHOWS 2 POSSIBLY 3 CYCLONIC CIRCULATIONS
FROM TENNESSEE TO TEXAS. THESE LOWS WILL CONTINUE TO THE EAST AS AN
H5 HIGH BUILDS OVER THE NORTHERN GULF WATERS TODAY. TODAYS RAIN
CHANCES WILL BE TIED TO THE SEABREEZE AND LEFT OVER OUTFLOW
BOUNDARIES. WILL GO ABOVE FWC POPS TODAY AS WE SEEM TO BE BACK IN
THE RAINY PATTERN AGAIN. SATURDAY SHOULD  BE ANOTHER ACTIVE DAY AS
LOW AND MID LEVEL FLOW BECOMES A BIT MORE MOIST AS THE H5 HIGH FROM
FLORIDA TO THE SOUTHWEST U.S. SPLITS INTO 2 CENTERS AND A DEEP MOIST
AIR MASS FLOWS NORTH AND EAST AROUND EDGE OF GULF HIGH AND ACROSS
FORECAST AREA AS ANOTHER H5 TROUGH WILL SWING EAST ACROSS THE
FORECAST AREA SATURDAY AND BOOST PRECIP CHANCES. QUICK LOOK AT RADAR
SHOWS DEVELOPING SHOWERS AND TSTMS ALONG AND WEST OF MOUTH OF
MISSISSIPPI RIVER COULD BE OVER COASTAL ALABAMA BEFORE SUNRISE.

OVER THE COASTAL WATERS...WINDS WILL CONTINUE SOUTH TO SOUTHWEST AS
HIGH PRESSURE REMAINS OVER EASTERN GULF. RAINFALL WILL BE DIURNAL
WITH BETTER CHANCES OVER WATER IN THE LATE NIGHT/EARLY MORNING
PERIODS.

MOB 87/74/86/74 6474  PNS 86/75/85/75 6474
DTS 84/76/83/76 6464  GZH 88/71/86/71 6474 11

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:51 PM CDTFlash Flood WarningMOBChoctaw, Clarke, Washington2 hr

Nearby

Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.